Louisiana, 2007

Tornado and Hail in Louisiana, March 27, 2007

March 27, 2007 · NWS SHV · 30 events in 8 counties and zones

afternoon and evening hours of 03/27. strong and damaging wind gusts as well as large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level storm system moved across the region during the late morning...afternoon and evening hours of 03/27. Strong winds aloft allowed supercell thunderstorms to develop...some of which produced tornadoes...strong and damaging wind gusts as well as large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 27, 9:40 AM CST, 3 hours earlier.

Area forecast discussion, Mar 27, 9:40 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT TUE MAR 27 2007

.DISCUSSION...
WILL ISSUE ANOTHER SET OF ZONES ON A LATE MORNING UPDATE TO GET
THE POPS MORE IN LINE WITH THE TRACK OF THE UPPER LEVEL LOW
PRESSURE SYSTEM...WHICH IS CURRENTLY MOVING NORTHEAST OVER
SOUTHERN OKLAHOMA. THE BEST INSTABILITY IS EXPECTED TO BE OVER
EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH LARGE HAIL
THE MAIN THREAT WITH THIS SYSTEM. WILL MENTION SEVERE STORMS IN
THOSE AREAS...AS PREVIOUS ZONES HAD. NO OTHER CHANGES TO ZONES
EXPECTED ON THIS UPDATE.

&&

.AVIATION...
SCATTERED TSRA ACROSS NE TX/SE OK/SW AR EXPECTED TO BECOME MORE
WIDESPREAD THIS AFTERNOON WITH THE AID OF HEATING AS AN UPPER LEVEL
STORM SYSTEM PASSES OVERHEAD. WILL KEEP TEMPO TSRA GOING THROUGH
THE LATE MORNING AND EARLY AFTN TAF PERIODS. IFR CEILINGS
CURRENTLY ACROSS NE TX SHOULD SLOWLY LIFT LATER THIS MORNING
OUTSIDE OF TSRA. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS
CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE
TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO
LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  62  85  62 /  60  20   0   0
MLU  78  63  84  63 /  60  30   0   0
DEQ  72  60  81  59 / 100  30   0   0
TXK  72  61  84  64 /  80  30   0   0
ELD  72  60  85  60 /  70  40   0   0
TYR  73  62  84  65 /  70  20   0   0
GGG  72  60  84  62 /  70  20   0   0
LFK  74  62  84  62 /  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Mar 27, 11:00 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAR 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND
ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY
RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO
OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH
ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA.  HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

03

In the hours before

Local storm report, Mar 27, 11:17 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     8 WSW MARSHALL          32.49N 94.48W
03/27/2007                   HARRISON           TX   LAW ENFORCEMENT

            TREES BLOWN DOWN ALONG THE I20 CORRIDOR IN BETWEEN
            MARSHALL AND HALLSVILLE.

&&

MFRAZIER
Local storm report, Mar 27, 12:32 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     FLASH FLOOD      MARSHALL                32.54N 94.35W
03/27/2007                   HARRISON           TX   BROADCAST MEDIA

            NUMEROUS STREETS FLOODED IN AND AROUND MARSHALL.

&&

KFALK

The radar

The Shreveport radar (KSHV), 19 km away, was scanning. The volume nearest the first event began at 18:39 UTC.

Open the radar archive at this moment

Event by event

24 hail, 5 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
March 27, 12:40 PM CST
Where
De Soto County, Stonewall
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
32.280, -93.820

Numerous trees were downed across town with power outages reported.

Hail, Bossier

When
March 27, 12:45 PM CST
Where
Bossier County, Plain Dealing
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.920, -93.700

Thunderstorm Wind, Bossier

When
March 27, 12:50 PM CST to 12:55 PM CST
Where
Bossier County, 2 mi N of Benton to Benton
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
32.729, -93.730

Several trees were downed north of town along Hwy 3. A tree also fell on a home at the intersection of Oak Ridge and Old Plain Dealing Street in the town of Benton.

Hail, Bossier

When
March 27, 12:51 PM CST
Where
Bossier County, Benton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.700, -93.730

Tornado, Webster

When
March 27, 1:35 PM CST to 1:50 PM CST
Where
Webster County, 8 mi NE of Cotton Vly to 1 mi NE of Shongaloo
Rating
EF1
Path length
8 mi
Path width
75 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
32.902, -93.323

A supercell thunderstorm produced a tornado just northeast of Sarepta that moved northeast from Sikes Ferry to near Shongaloo. Damage consisted of downed trees along route 2. One tree fell onto an abandoned home near Sikes Ferry. A tree also fell atop a parked truck at a residence home in Shongaloo. The tornado was rated an EF1 on the Enhanced Fujita Scale. Damage Indicator (DI): TS. Degree of Damage (DOD): 4.

Hail, Bossier

When
March 27, 1:55 PM CST
Where
Bossier County, 19 mi SE of Bossier City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.326, -93.490

Thunderstorm Wind, Bossier

When
March 27, 1:55 PM CST
Where
Bossier County, 19 mi SE of Bossier City
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.326, -93.490

Several trees downed southeast of town.

Hail, Claiborne

When
March 27, 2:24 PM CST
Where
Claiborne County, 10 mi SW of Junction City
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.918, -92.852

Hail reported near Hwy 9 north of Summerfield.

Hail, Bossier

When
March 27, 2:30 PM CST
Where
Bossier County, Bossier City
Measured
0.75 in hail
Reported by
Public
Coordinates
32.520, -93.720

Hail reported at the corner of Bellaire Blvd. and Barksdale Blvd.

Hail, Bienville

When
March 27, 2:30 PM CST
Where
Bienville County, 1 mi W of Arcadia
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
32.550, -92.937

Hail, Claiborne

When
March 27, 2:48 PM CST
Where
Claiborne County, Haynesville
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.970, -93.130

Hail, Bienville

When
March 27, 2:50 PM CST
Where
Bienville County, 9 mi SW of Arcadia
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.458, -93.029

Hail, Bossier

When
March 27, 3:20 PM CST
Where
Bossier County, 4 mi W of Haughton
Measured
0.75 in hail
Reported by
Public
Coordinates
32.530, -93.569

Hail fell in the town of Red Chute.

Hail, Caddo

When
March 27, 3:20 PM CST
Where
Caddo County, Shreveport
Measured
0.75 in hail
Reported by
Public
Coordinates
32.480, -93.750

Hail fell across portions of Youree Drive.

Hail, Bienville

When
March 27, 3:21 PM CST
Where
Bienville County, Bryceland
Measured
0.88 in hail
Reported by
Public
Coordinates
32.450, -92.980

Hail, Webster

When
March 27, 3:30 PM CST
Where
Webster County, Minden
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.620, -93.280

Hail, Webster

When
March 27, 3:32 PM CST
Where
Webster County, Minden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.620, -93.280

Hail, Caddo

When
March 27, 3:40 PM CST
Where
Caddo County, Shreveport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.480, -93.750

Hail fell near E. Kings Hwy. in the Southfield area.

Hail, Lincoln

When
March 27, 3:40 PM CST
Where
Lincoln County, Ruston
Measured
0.75 in hail
Reported by
Public
Coordinates
32.520, -92.630

Hail, Caddo

When
March 27, 3:42 PM CST
Where
Caddo County, Shreveport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.480, -93.750

Hail fell at the Purina Plant at 63rd street and Linwood Ave. in south Shreveport. |

Hail, Caddo

When
March 27, 3:44 PM CST
Where
Caddo County, Shreveport
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
32.480, -93.750

Hail fell at Youree Dr. and 70th Street.

Hail, Bossier

When
March 27, 3:45 PM CST
Where
Bossier County, Bossier City
Measured
0.75 in hail
Reported by
Public
Coordinates
32.520, -93.720

Hail, Caddo

When
March 27, 3:45 PM CST
Where
Caddo County, Shreveport
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
32.480, -93.750

Hail, Caddo

When
March 27, 3:49 PM CST
Where
Caddo County, Shreveport
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.480, -93.750

Hail fell at Quillen Rd. in southwest Shreveport.

Thunderstorm Wind, Lincoln

When
March 27, 4:05 PM CST
Where
Lincoln County, Dubach
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.700, -92.650

Trees were downed in town.

Hail, Bossier

When
March 27, 4:20 PM CST
Where
Bossier County, 4 mi W of Haughton
Measured
0.88 in hail
Reported by
Public
Coordinates
32.530, -93.569

Hail fell in Red Chute.

Hail, Bossier

When
March 27, 4:20 PM CST
Where
Bossier County, Haughton
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
32.530, -93.500

Thunderstorm Wind, Union

When
March 27, 4:20 PM CST to 4:30 PM CST
Where
Union County, 8 mi SW of Farmerville to 2 mi SW of Farmerville
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.688, -92.497

Numerous trees and power lines down near the Union Parish/Lincoln Parish line. There was also minor roof damage to a few homes near Darbonne.

Hail, Webster

When
March 27, 4:59 PM CST
Where
Webster County, Minden
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
32.620, -93.280

Hail, Webster

When
March 27, 6:40 PM CST
Where
Webster County, Springhill
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.000, -93.470

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyThe tornado archive for Louisiana, 2007Warnings in Louisiana, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18044, 18045, 18047, 18049, 18057, 18058, 18059, 18060, 18062, 18063, 18065, 18067, 18068, 18070, 18071, 18072, 18074, 18077, 18078, 18081, 18084, 18088, 18089, 18090, 18092, 18094, 18096, 18103, 18104, 18105.